Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of semigroups commuting
with a compact operator

Author: Vu Quôc Phóng
Journal: Proc. Amer. Math. Soc. 124 (1996), 3207-3209
MSC (1991): Primary 47D06
MathSciNet review: 1342041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if $T(t), S(t)$ are bounded $C_{0}$-semigroups on Banach spaces $X$ and $Y$, resp., and $C:Y\to X$, $K:Y\to Y$ are bounded operators with dense ranges such that $C$ intertwines $T(t)$ with $S(t)$ and $K$ commutes with $S(t)$, then $T(t)$ is strongly stable provided $A$---the generator of $T(t)$---does not have eigenvalue on $i\mathbf {R}$. An analogous result holds for power-bounded operators.

References [Enhancements On Off] (What's this?)

  • 1. W. Arendt and C.J.K. Batty, Tauberian theorems and stability of one-parameter semigroups, Trans. Amer. Math. Soc. 306 (1988), 837--852. MR 89g:47053
  • 2. K. de Leeuw and I. Glicksberg, Applications of almost periodic compactifications, Acta Math. 105 (1961), 63--97. MR 24:A1632
  • 3. Yu.I. Lyubich, Introduction to Banach Space Representations of Groups, Birkhäuser, Basel, 1988. MR 90i:22001
  • 4. Yu.I. Lyubich and Vu Quôc Phóng, Asymptotic stability of linear differential equations in Banach spaces, Studia Math. 88 (1988), 37--42. MR 89e:47062
  • 5. B. Sz.-Nagy and C. Foias, Harmonic Analysis of Operators on Hilbert Space, North-Holland, Amsterdam, 1970. MR 43:947
  • 6. Vu Quôc Phóng and Yu.I. Lyubich, A spectral criterion for asymptotic almost periodicity of uniformly continuous representations of abelian semigroup, Teor. Funktsii, Funktsional. Anal. i Prilozhenia 50 (1988), 38--43; English transl., J. Soviet Math. 49 (1990), 1253--1266. MR 90e:22004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D06

Retrieve articles in all journals with MSC (1991): 47D06

Additional Information

Vu Quôc Phóng
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701

Received by editor(s): April 17, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society